MAUDE Adverse Event Report: ARTHREX INC. FIBERLOOP, #2, BLUE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX INC. FIBERLOOP, #2, BLUE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-7234
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions from the same event.The other is (b)(4).The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The typical cause for this type of event would be the use of excessive force to pass the needle through thick or hard tissue or hitting bone with the needle.There is a label on the device warning the user against re-sterilizing, reusing, hitting bone or use of excessive force as these may result in needle breakage or patient injury.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a rotator cuff repair the tip of the ar-13991n needle broke off.They were unaware that the tip was still in the patient until it showed up on x-ray.It was not retrieved.During the same procedure the fiberloop #2 suture, ar-7234, broke off.It is still in the patient.There is a revision surgery scheduled on (b)(6) 2017 to remove the fiberloop and possibly the needle tip.Follow-up investigation: during the (b)(6) 2017 procedure the tip of the surefire scorpion needle, ar-13991n, lot 10113253 ((b)(4)) broke off and remained in the patient.Also, the needle tip and some suture broke off and remained in the patient from the ar-7234, fiberloop, #2 blue, lot 10026082 ((b)(4)).The revision surgery took place on (b)(6) 2017, at a different facility then the original surgery and was performed by a different surgeon than the original procedure surgeon.During the revision the surgeon was able to remove the (b)(6) 2017 unretrieved suture and unretrieved needle tip from the ar-7234 from the patient.The (b)(6) 2017 unretrieved needle tip from the ar-13991n surefire scorpion needle was not found and remains unretrieved.Patient was a male, (b)(6).Devices and any retrieved pieces are being kept by the facility and are not being returned for evaluation.

Brand Name
FIBERLOOP, #2, BLUE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7178426
Report Number1220246-2017-00512
Device Sequence Number16367338
Product Code GAT
UDI-Device Identifier00888867041677
UDI-Public00888867041677
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K041553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Catalogue NumberAR-7234
Device Lot Number1002608202012021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR